Alert archive / California / Wind Advisories in 2010

Wind Advisory 42, NWS Las Vegas, NV

November 27, 2010San Bernardino County, California

NWS Las Vegas, NV issued this wind advisory at Nov 27, 2010, 2:42 PM PST for San Bernardino County, California. It took effect at Nov 28, 2010, 1:00 AM PST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 27, 2010, 2:42 PM PST (22:42 UTC)
In effect from
Nov 28, 2010, 1:00 AM PST
Expired
Nov 28, 2010, 2:15 PM PST
In force
13 hr
Issued by
NWS Las Vegas, NV

County San Bernardino County, CA

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 10.7 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2010-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2010-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2600 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WWUS75 KVEF 272242
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
242 PM PST SAT NOV 27 2010

...GUSTY WINDS IN NORTHWEST SAN BERNARDINO COUNTY SUNDAY...

.A COLD FRONT MOVING FROM CALIFORNIA INTO NEVADA ON SUNDAY WILL
HELP TO GENERATE GUSTY WINDS ACROSS NORTHWEST SAN BERNARDINO
COUNTY SUNDAY MORNING AND IN THE EARLY AFTERNOON.

CAZ523-280645-
/O.NEW.KVEF.WI.Y.0042.101128T0900Z-101128T2200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
242 PM PST SAT NOV 27 2010

...WIND ADVISORY IN EFFECT FROM 1 AM TO 2 PM PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR NORTHWEST SAN BERNARDINO COUNTY...WHICH IS IN EFFECT
FROM 1 AM TO 2 PM PST SUNDAY.

* WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH
  GUSTS UP TO 45 MPH.

* TIMING: WINDS WILL BEGIN TO INCREASE THIS EVENING INTO EARLY
  SUNDAY MORNING. THE STRONGEST WINDS ARE EXPECTED TO BE BETWEEN 4
  AM AND NOON ON SUNDAY. WINDS WILL THEN DECREASE BY THE LATE
  AFTERNOON. 

* LOCATIONS: BARSTOW...DAGGETT...LENWOOD...YERMO...NEWBERRY
  SPRINGS...FOUR CORNERS

* IMPACTS: STRONG CROSSWINDS WILL BE POSSIBLE ALONG INTERSTATE 15
  AND HIGHWAY 58. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE
  ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT
  DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT CROSSWINDS ARE EXPECTED TO BE STRONG
ENOUGH TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT
IN BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

STACHELSKI
4 follow-up statements
364 
WWUS75 KVEF 280714
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1114 PM PST SAT NOV 27 2010

...GUSTY WINDS IN NORTHWEST SAN BERNARDINO COUNTY SUNDAY...

.A COLD FRONT MOVING FROM CALIFORNIA INTO NEVADA ON SUNDAY WILL
HELP TO GENERATE GUSTY WINDS ACROSS NORTHWEST SAN BERNARDINO COUNTY
SUNDAY MORNING THROUGH EARLY AFTERNOON.

CAZ523-281500-
/O.CON.KVEF.WI.Y.0042.101128T0900Z-101128T2200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
1114 PM PST SAT NOV 27 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR NORTHWEST SAN BERNARDINO
COUNTY UNTIL 2 PM PST SUNDAY.

* WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH 
  GUSTS UP TO 45 MPH. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED TO BE BETWEEN 4 AM AND
  NOON SUNDAY. WINDS WILL THEN DECREASE BY THE LATE AFTERNOON.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN

* IMPACTS: STRONG WINDS WILL AFFECT INTERSTATES 15 AND 40 AS WELL
  AS HIGHWAY 58. LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE
  ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT
  DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH
TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

MORGAN
204 
WWUS75 KVEF 281110
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 AM PST SUN NOV 28 2010

...GUSTY WINDS IN WESTERN SAN BERNARDINO COUNTY TODAY AND THEN
ALONG THE COLORADO RIVER VALLEY ON MONDAY...

.A COLD FRONT MOVING ACROSS SAN BERNARDINO COUNTY...SOUTHERN
NEVADA...NORTHWEST ARIZONA TODAY WILL ALLOW FOR GUST WINDS ACROSS
MUCH OF THE AREA. LOCAL GUSTY NORTH WINDS TO THEN FORM BEHIND THE
FRONT ON MONDAY.

AZZ002-036-CAZ527-NVZ021-282000-
/O.NEW.KVEF.LW.Y.0014.101129T1800Z-101130T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
310 AM PST SUN NOV 28 2010 /410 AM MST SUN NOV 28 2010/

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM
PST /7 PM MST/ MONDAY...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A LAKE WIND
ADVISORY FOR LAKE HAVASU AND FORT MOHAVE...THE LAKE MEAD NATIONAL
RECREATION AREA...AND SAN BERNARDINO COUNTY-UPPER COLORADO RIVER
VALLEY...WHICH IS IN EFFECT FROM 10 AM PST /11 AM MST/ TO 6 PM
PST /7 PM MST/ MONDAY.

* LOCATION: THE MAIN AREA OF CONCERN WILL BE FROM HOOVER DAM SOUTH
  TO THE LAKE HAVASU AREA.

* TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN BECOME
  GUSTY LATE MONDAY MORNING INTO EARLY EVENING MONDAY.

* WINDS: NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 40 MPH.

* IMPACTS: WIND GUSTS WILL LIKELY CREATE ROUGH WATER AND OR WIND
  GENERATED WAVES.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

CAZ525-282000-
/O.EXB.KVEF.WI.Y.0042.000000T0000Z-101129T0000Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
310 AM PST SUN NOV 28 2010

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WIND
ADVISORY FOR THE MORONGO BASIN...WHICH IS IN EFFECT UNTIL 4 PM PST
THIS AFTERNOON.

* WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH 
  GUSTS UP TO 45 MPH. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED TO BE BETWEEN 7 AM AND
  2 PM TODAY. WINDS WILL THEN DECREASE THROUGH THE REMAINDER OF
  THE AFTERNOON.

* LOCATIONS: TWENTYNINE PALMS...JOSHUA TREE

* IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE
  ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT
  DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH
TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-282000-
/O.CON.KVEF.WI.Y.0042.000000T0000Z-101128T2200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
310 AM PST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON
FOR WESTERN MOHAVE DESERT.

* WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH 
  GUSTS UP TO 45 MPH. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH NOON TODAY.
  WINDS WILL THEN DECREASE THROUGH THE AFTERNOON.

* LOCATIONS: BARSTOW...DAGGETT...FORT IRWIN

* IMPACTS: STRONG WINDS WILL AFFECT INTERSTATES 15 AND 40 AS 
  WELL AS HIGHWAY 58. LOCAL AREAS OF BLOWING DUST WILL BE 
  POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE 
  DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH
TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$
555 
WWUS75 KVEF 281951
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
1151 AM PST SUN NOV 28 2010

...GUSTY WINDS IN WESTERN SAN BERNARDINO COUNTY TODAY AND THEN
ALONG THE COLORADO RIVER VALLEY ON MONDAY...

.A COLD FRONT MOVING ACROSS SAN BERNARDINO COUNTY...SOUTHERN
NEVADA...NORTHWEST ARIZONA TODAY WILL ALLOW FOR GUSTY WINDS ACROSS
MUCH OF THE AREA. LOCAL GUSTY NORTH WINDS TO THEN FORM BEHIND THE
FRONT ON MONDAY.

CAZ525-282200-
/O.CON.KVEF.WI.Y.0042.000000T0000Z-101129T0000Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
1151 AM PST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON
FOR THE MORONGO BASIN.

* WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH 
  GUSTS UP TO 45 MPH. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED TO THROUGH 2 PM TODAY.
  WINDS WILL THEN DECREASE THROUGH THE REMAINDER OF THIS AFTERNOON.

* LOCATIONS: MORONGO VALLEY...YUCCA VALLEY...TWENTYNINE PALMS

* IMPACTS: LOCAL AREAS OF BLOWING DUST WILL BE POSSIBLE 
  ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE DIFFICULT 
  DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH PROFILE 
  VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH
TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

CAZ523-282200-
/O.CON.KVEF.WI.Y.0042.000000T0000Z-101128T2200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
1151 AM PST SUN NOV 28 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON
FOR NORTHWEST SAN BERNARDINO COUNTY.

* WINDS: SUSTAINED SOUTHWEST TO WEST WINDS AT 20 TO 30 MPH WITH 
  GUSTS UP TO 45 MPH. 

* TIMING: THE STRONGEST WINDS ARE EXPECTED THROUGH NOON TODAY. 
  WINDS WILL THEN DECREASE THROUGH THE AFTERNOON.

* LOCATIONS: BARSTOW...DAGGETT...LENWOOD...FORT IRWIN...
  YERMO...NEWBERRY SPRINGS...FOUR CORNERS

* IMPACTS: STRONG WINDS WILL AFFECT INTERSTATES 15 AND 40 AS 
  WELL AS HIGHWAY 58. LOCAL AREAS OF BLOWING DUST WILL BE 
  POSSIBLE ESPECIALLY NEAR DRY LAKE BEDS. THIS WILL CREATE 
  DIFFICULT DRIVING CONDITIONS AT TIMES...ESPECIALLY FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS ARE EXPECTED TO BE STRONG ENOUGH
TO MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
IN ADDITION...STRONG WINDS OVER DESERT AREAS COULD RESULT IN
BRIEFLY LOWERED VISIBILITIES TO WELL UNDER A MILE AT TIMES IN
BLOWING DUST OR BLOWING SAND. USE EXTRA CAUTION.

&&

$$

AZZ002-036-CAZ527-NVZ021-282200-
/O.CON.KVEF.LW.Y.0014.101129T1800Z-101130T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
1151 AM PST SUN NOV 28 2010 /1251 PM MST SUN NOV 28 2010/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
TO 6 PM PST /7 PM MST/ MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
TO 6 PM PST /7 PM MST/ MONDAY MAINLY FOR THE LAKE MEAD NATIONAL
RECREATION AREA AS WELL AS LAKE MOHAVE.

* LOCATION: THE MAIN AREA OF CONCERN WILL BE FROM HOOVER DAM SOUTH 
  TO THE LAKE HAVASU AREA. 

* TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN 
  BECOME GUSTY LATE MONDAY MORNING INTO EARLY EVENING MONDAY. 

* WINDS: NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 40 
  MPH.

* IMPACTS: WIND GUSTS WILL LIKELY CREATE ROUGH WATER AND OR 
  WIND GENERATED WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

STACHELSKI
614 
WWUS75 KVEF 282215
NPWVEF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PST SUN NOV 28 2010

...GUSTY WINDS IN THE COLORADO RIVER VALLEY ON MONDAY...

.GUSTY NORTH WINDS WILL DEVELOP DOWN THE COLORADO RIVER VALLEY ON
MONDAY MORNING AND LAST INTO MONDAY EVENING IN RESPONSE TO A TIGHT
NORTH TO SOUTH SURFACE PRESSURE GRADIENT THAT DEVELOPS OVER THE
AREA.

CAZ525-282315-
/O.CAN.KVEF.WI.Y.0042.000000T0000Z-101129T0000Z/
MORONGO BASIN-
INCLUDING THE CITIES OF...MORONGO VALLEY...YUCCA VALLEY...
TWENTYNINE PALMS
215 PM PST SUN NOV 28 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WIND
ADVISORY FOR THE MORONGO BASIN. WINDS WILL REMAIN BREEZY OUT OF
THE WEST TO NORTHWEST THIS AFTERNOON WITH GUSTS UP TO 30 MPH BUT
SPEEDS ARE NOT EXPECTED TO REACH ADVISORY LEVEL
CRITERIA...THEREFORE THE WIND ADVISORY IS CANCELLED.

$$

CAZ523-282315-
/O.EXP.KVEF.WI.Y.0042.000000T0000Z-101128T2200Z/
WESTERN MOJAVE DESERT-
INCLUDING THE CITIES OF...BARSTOW...DAGGETT...FORT IRWIN
215 PM PST SUN NOV 28 2010

...WIND ADVISORY HAS EXPIRED...

THE WIND ADVISORY IS NO LONGER IN EFFECT FOR NORTHWEST SAN
BERNARDINO COUNTY. GUSTY WINDS WILL CONTINUE FOR THE REMAINDER OF
THE AFTERNOON BUT WIDESPREAD GUSTS OF 40 TO 45 MPH ARE NO LONGER
EXPECTED. WINDS WILL CONTINUE TO LESSEN INTO THIS EVENING.

$$

AZZ002-036-CAZ527-NVZ021-290615-
/O.CON.KVEF.LW.Y.0014.101129T1800Z-101130T0200Z/
LAKE HAVASU AND FORT MOHAVE-LAKE MEAD NATIONAL RECREATION AREA-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
INCLUDING THE CITIES OF...LAKE HAVASU...DESERT HILLS...TOPOCK...
BULLHEAD CITY...MOHAVE VALLEY...NEEDLES...HOOVER DAM...LAUGHLIN
215 PM PST SUN NOV 28 2010 /315 PM MST SUN NOV 28 2010/

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
TO 6 PM PST /7 PM MST/ MONDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT FROM 10 AM PST /11 AM MST/
TO 6 PM PST /7 PM MST/ MONDAY FOR THE LAKE MEAD NATIONAL
RECREATION AREA AND LAKE MOHAVE.

* LOCATION: THE MAIN AREA OF CONCERN WILL BE FROM HOOVER DAM SOUTH 
  TO THE LAKE HAVASU AREA. 

* TIMING: WINDS WILL INCREASE EARLY MONDAY MORNING AND THEN 
  BECOME GUSTY LATE MONDAY MORNING INTO EARLY EVENING MONDAY.

* WINDS: NORTH WINDS BETWEEN 15 AND 25 MPH WITH GUSTS TO NEAR 
  40 MPH.

* IMPACTS: WIND GUSTS WILL LIKELY CREATE ROUGH WATER AND OR 
  WIND GENERATED WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

&&

$$

STACHELSKI

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 27, 10:00 AM PST, 4 hours 42 minutes earlier.

Area forecast discussion, Nov 27, 10:00 AM PST, 4 hours 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1000 AM PST SAT NOV 27 2010

.SYNOPSIS...ANOTHER PACIFIC STORM WILL BRING A CHANCE OF SNOW TO THE
SIERRA LATE TODAY AND THEN A GOOD CHANCE OF RAIN AND SNOW OVER THE
SIERRA AND SOUTHERN GREAT BASIN TONIGHT AND SUNDAY. NORTH WINDS ON
MONDAY WILL ONCE AGAIN BRING COOLER AIR TO THE AREA FOR THE FIRST OF
THE WEEK.
&&

.UPDATE...IT WAS ANOTHER CHILLY MORNING ACROSS THE AREA MAINLY IN
THE LOWER VALLEYS WHERE THE COLD AIR REMAINS TRAPPED BELOW THE
INVERSION HEIGHT...WHICH LOOKS TO BE AROUND 6000 FEET PER THE MDCARS
SOUNDINGS OUT OF MCCARRAN AIRPORT. AS A RESULT...MOUNTAIN LOCATIONS
WERE WARMER OVERNIGHT THAN MANY LOWER ELEVATION SPOTS. IN THE LOWER
ELEVATIONS SOME SPOTS CAME IN LOWER THAN LAST NIGHT AND OTHERS
WARMED. I WILL TRY AND SEND OUT ANOTHER PNS WITH LOW TEMPS IN THE
NEXT HOUR.

I MADE SOME ADJUSTMENTS TO THE GRIDS THIS AFTERNOON FOR SKY COVER AS
SATELLITE SHOWS A BAND OF HIGH CLOUDS HEADING EASTWARD IN
ASSOCIATION WITH THE NEXT SYSTEM MOVING THROUGH THE REGION. GFS 300
MB RH VALUES ARE ABOVE 80 PERCENT WITH THIS BAND...SO MANY LOCATIONS
WILL LIKELY EVEN GO MOSTLY CLOUDY FOR A BIT.

THIS SYSTEM IS NOT ACCOMPANIED BY A SIGNIFICANT MOISTURE TAP AND THE
POP GRIDS OVERALL LOOKED PRETTY GOOD BUT I MADE A FEW TWEAKS TO THE
GRIDS FOR TONIGHT AND SUNDAY. IN THE LAS VEGAS VALLEY WE MAY SEE A
FEW RAIN SHOWERS/SPRINKLES WITH THE PASSAGE OF THE TROUGH BUT WITH
DRY LOW-LEVELS AND A CHILLY AIR MASS IN PLACE ANY WET BULBING WOULD
ALLOW FOR THE POSSIBILITY OF A FEW SNOW FLURRIES TO MIX IN MAINLY ON
THE FAR WEST SIDE OF THE VALLEY...SIMILAR TO WHAT WE SAW ON
WEDNESDAY.
&&

.PREVIOUS DISCUSSION...
ISSUED AT 325 AM PST SAT NOV 27 2010

.SHORT TERM...TODAY THROUGH MONDAY NIGHT...THE NEXT STORM OFF THE
PACNW COAST WILL CONTINUE TO SHIFT SOUTH DURING THE DAY RESULTING IN
AN INCREASING CHANCE OF SHOWERS ACROSS THE SOUTHERN SIERRA BY LATE
THIS MORNING INTO THIS AFTERNOON. THE SYSTEM WILL THEN TRANSITION
EAST ACROSS NEVADA TONIGHT WITH THE TROUGH AXIS ROUGHLY OVER EASTERN
NEVADA BY 12Z SUNDAY AND THEN CONTINUE EAST ON SUNDAY WITH THE
SYSTEM CENTERED OVER THE NORTHERN ROCKIES BY 00Z MONDAY. AS THE
STORM MOVES ACROSS THE CWA...AN INCREASING CHANCE OF PRECIPITATION
WILL BE SEEN OVER THE NORTHERN MOUNTAINS TONIGHT AND THEN ACROSS
MAINLY THE EASTERN PORTION OF THE DISTRICT...LINCOLN AND MOHAVE
COUNTIES...ON SUNDAY. AS THE STORM SHIFTS EAST...DRIER CONDITIONS
WILL BE SEEN ON MONDAY AS FLOW ALOFT BECOMES NORTHERLY. OVERALL
PRECIPITATION TOTALS SHOULD REMAIN LIGHT WITH SNOW ACCUMULATIONS
GENERALLY LESS THAN 2 INCHES. HOWEVER WILL NEED TO MONITOR LINCOLN
COUNTY TONIGHT/SUNDAY AS BRIEF HEAVY SNOWFALL MAY BE SEEN. GUSTY
WINDS WILL LIKELY OCCUR OVER THE SOUTHERN SIERRA TODAY WITH LOCAL
GUSTY WINDS ON SUNDAY OVER MUCH OF THE CWA. HOWEVER THE NORTH FLOW
ALOFT/COLD AIR ADVECTION WILL ONCE AGAIN GENERATE GUSTY NORTH WINDS
DOWN THE COLORADO RIVER VALLEY ON MONDAY AND WILL LIKELY NEED AT
LEAST A LAKE WIND ADVISORY FOR THIS AREA DURING A LATER FORECAST
PACKAGE. TEMPERATURES TODAY WILL WARM OVER THE PAST FEW DAYS...BUT
STILL REMAIN BELOW NORMAL. WITH THE TROUGH PASSAGE AND COLD AIR
ADVECTION INTO MONDAY...TEMPERATURES WILL THEN ONCE AGAIN DROP TO
BETWEEN 10-15 DEGREES BELOW NORMAL WITH MORNING LOW TEMPERATURES
DROPPING TO AT OR BELOW FREEZING BOTH MONDAY AND TUESDAY MORNINGS IN
THE LOWER VALLEYS.

.LONG TERM...RIDGING WILL BE IN PLACE ACROSS THE AREA ON TUESDAY AND
WILL BE DAMPENED OUT TUESDAY NIGHT INTO WEDNESDAY AS A WEAK IMPULSE
MOVES OVER THE TOP OF THE RIDGE. THERE WILL BE A DECENT AMOUNT OF
MOISTURE COMING OVER THE RIDGE...PROVIDING AN INCREASE IN MID AND
HIGH LEVEL CLOUD COVER...PRIMARILY FROM LAS VEGAS AND LOCATIONS TO
THE NORTH ON TUESDAY AND TUESDAY NIGHT. THERE STILL REMAINS
DIFFERENCES WITH THE NEXT SYSTEM WITH THE ECMWF REMAINING DEEPER AND
FASTER...BRINGING THE SHORTWAVE TROUGH AXIS THROUGH LAS VEGAS
THURSDAY EVENING...ABOUT 12 HOURS FASTER THAN THE GFS AND DGEX. IN
EITHER SOLUTION...THE SYSTEM HAS FAIRLY LIMITED MOISTURE TO WORK
WITH. I HAVE MAINTAINED SLIGHT CHANCE POPS ACROSS THE NORTHERN TWO
THIRDS OF THE CWA...PARTICULARLY OVER THE HIGHER TERRAIN. TEMPS
SHOULD RISE A BIT AHEAD OF THE TROUGH ON THURSDAY WITH INCREASED
MIXING AND THIS LOOKS TO BE OUR NEXT CHANCE AT SEEING NEAR TO ABOVE
NORMAL HIGHS ESPECIALLY IF CLOUDS ARE NOT THICK. A WEAK SHORTWAVE
WILL BE IN PLACE ON FRIDAY AND THEN SIGNIFICANT DIFFERENCES ON
SATURDAY. THE PRIMARY DIFFERENCES IN SENSIBLE WEATHER WILL BE
TEMPERATURES AS EITHER SOLUTION...GFS AND ECMWF...ARE DRY. AT 12Z
SATURDAY THERE IS A 15 DM DIFFERENCE BETWEEN THE MODELS.
&&

.AVIATION...FOR MCCARRAN...LIGHT WINDS THROUGH SUNSET TODAY.
SOUTHWEST WINDS WILL DEVELOP THIS EVENING WITH GUSTS UP TO 20 KTS
POSSIBLE. SCT-BKN CLOUDS AOA 20K FEET DURING THE DAY TODAY. A COLD
FRONT WILL PUSH THROUGH THE VALLEY ON SUNDAY MORNING...PROVIDING
NORTHWEST WINDS AT 10 TO 15 KTS AND GUSTS TO 25 KTS LATE MORNING AND
THROUGHOUT MUCH OF THE AFTERNOON ON SUNDAY.

FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...WINDS WILL REMAIN LIGHT THIS MORNING THEN INCREASE FROM
THE SOUTH AROUND 10 KTS IN MOST SPOTS THIS AFTERNOON WITH THE
HIGHEST WINDS IN THE EASTERN SIERRA NEVADA AND OWENS VALLEY WITH
SUSTAINED WINDS OF 15 TO 20 KTS ARE EXPECTED. CLOUDS WILL MAINLY BE
AOA 20K IN THE SCT-BKN RANGE EXCEPT FEW-SCT FAR SOUTHERN AREAS. BKN
CLOUDS AS LOW AS 10K FEET THIS AFTERNOON IN THE EASTERN SIERRA
AND OWENS VALLEY WITH SHSN AND LOWER ELEVATION SHRA POSSIBLE IN THE
EASTERN SIERRA. PRECIPITATION AND LOWER CIGS WILL BECOME MORE
WIDESPREAD ACROSS THE AREA SATURDAY NIGHT INTO SUNDAY MORNING. A
COLD FRONT WILL THROUGH THE NORTH EARLY SUNDAY MORNING...REACHING
NORTHWEST ARIZONA BY SUNDAY AFTERNOON.
&&

.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...NONE.
&&

UPDATE...STACHELSKI
PREVIOUS...JENSEN/CZYZYK

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Nov 27, 4:57 AM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
457 AM PST SAT NOV 27 2010

AZZ001>003-036-CAZ519>527-NVZ014>022-280100-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
457 AM PST SAT NOV 27 2010 /557 AM MST SAT NOV 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE NEXT
PACIFIC STORM WILL MOVE INTO THE SOUTHERN SIERRA BY LATE THIS
MORNING AND THEN CROSS INTO NEVADA TONIGHT. THIS WILL RESULT IN
LIGHT AMOUNTS OF SNOW ACROSS THE NORTHERN MOUNTAINS WITH LOCAL
GUSTY WINDS...ESPECIALLY OVER THE CREST OF THE SOUTHERN SIERRA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THE PACIFIC STORM
WILL CONTINUE TO MOVE ACROSS SOUTHERN NEVADA AND NORTHWEST
ARIZONA ON SUNDAY WITH SCATTERED SHOWERS PRODUCING THE POSSIBILITY
OF LIGHT SNOW ACCUMULATIONS OVER THE MOUNTAINS. COOLER AND DRIER
AIR WILL THEN BE OVER THE DISTRICT MONDAY AND TUESDAY. LOCAL GUSTY
WINDS WILL BE SEEN ACROSS THE SAN BERNARDINO DESERT ON SUNDAY WITH
GUSTY NORTH WINDS EXPECTED DOWN THE COLORADO RIVER VALLEY ON
MONDAY. ANOTHER PACIFIC STORM IS EXPECTED TO MOVE INTO THE
SOUTHERN SIERRA AND THE NORTHERN MOUNTAINS LATE THURSDAY INTO
FRIDAY WHICH WILL BRING ISOLATED SNOW SHOWERS TO THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER,
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 3:30 PM PSTWinter Weather AdvisoryVEFInyo6 hr

Nearby

Wind Advisories in California, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.